Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 31, 2013, 6:16 AM CDT for Cullman County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 6:16 AM CDT (11:16 UTC)
- Expired
- Jul 31, 2013, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:32 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 31, 2:32 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 232 AM CDT WED JUL 31 2013 .DISCUSSION... A HIGH PW AIRMASS OF 2.0-2.5 INCHES WAS HELPING TO PRODUCE TROPICAL OBSERVED RAIN RATES OF 0.2-0.3 INCHES IN 10 MINUTES WITH THE LATEST CLUSTER OF SHRA/TSRA MOVING THRU THE HSV AREA. THIS IS IN ASSOCIATION WITH A SHORTWAVE AND UPPER LEVEL DRY SLOT TRANSLATING ESEWD THIS MORNING AS SEEN ON WATER VAPOR IMAGERY. THIS ALONG WITH A WING OF THETA-E ADVECTION AND MOISTURE TRANSPORT WAS AIDING THE INITIAL N-S BATCHES OF SHRA/STORMS. A RIBBON OF DEEP MOISTURE CONVERGENCE WAS SITUATED ACROSS TN WWD INTO AR AND WAS INITIATING FURTHER CONVECTIVE DEVELOPMENT, ESPECIALLY IN AR. MID LEVEL CIGS WERE WIDESPREAD ACROSS THE REGION GIVEN THE TROPICAL MOISTURE IN PLACE WITH PWS UPSTREAM ALONG THE AND AHEAD OF THE COLD FRONT IN THE 2.0-2.4 INCH RANGE. LOW CLOUDS WILL TEND TO DEVELOP EASILY TODAY DURING AND AFTER RAIN EPISODES AS WELL. THE CLOUDS WILL LIMIT HEATING AND SFC DESTABILIZATION, SO THE THREAT OF SEVERE STORMS APPEARS LIMITED, BUT GIVEN THE RAIN RATES WE ARE SEEING CURRENTLY, WE WILL MENTION HEAVY RAINFALL IN THE FORECAST/HWO. FORTUNATELY, STORM MOTIONS WILL LIMIT RAIN DURATIONS. WE COULD SEE LOCALIZED FLASH FLOODING, BUT PROBABLY NOT WIDESPREAD ENOUGH TO ISSUE AN FFA AT THIS POINT. WILL CARRY LIKELY POPS AREAWIDE, WITH THE HIGHEST CHC OVER SRN TN. WILL STAY NEAR THE COOLER MET GUIDANCE TODAY AS A RESULT OF THE CLOUDS AND RAINFALL. THE COLD FRONT WILL PUSH THRU THE AREA TONIGHT AFT 06Z AND SHOULD PUSH RAINFALL TO OUR SE. TWO DAYS OF NICE WEATHER WITH SLIGHTLY LESS HUMID CONDITIONS ARE EXPECTED. THEY WILL BE HOT ONES THOUGH WITH HIGHS REACHING THE L-M90S ON FRIDAY. THE PERSISTENT WNWLY FLOW PATTERN IS FORESEEN THRU THE WEEKEND INTO NEXT WEEK. THIS WILL BRING A PARADE OF SHORTWAVES AND POSSIBLE MCS CLUSTERS TO THE TN VALLEY REGION. THE STRONGEST WAVE IS PROGGED TO ARRIVE DAYS 6-7, WHICH IS TOO FAR TO SAY WITH MUCH CERTAINTY. THE GOING FORECAST HAS THIS PATTERN HANDLED RATHER WELL. DEPENDING ON RAIN AND CLOUD EPISODES, TEMPS WILL BE TRICKY WITH A WIDE SPREAD IN TEMP FORECAST BY THE GFS (WARMEST) VS ECMWF (COOLEST). AT THIS TIME, OUR FORECAST IS CLOSE TO AN AVG BETWEEN THE TWO. AK && .AVIATION... /ISSUED 1232 AM CDT WED JUL 31 2013/ FOR 06Z TAFS... VFR CONDITIONS ARE EXPECTED TO GENERALLY PREVAIL BTWN ANY SHRA/TSRA FOR THE NEXT 24 HOURS ACROSS N AL/S MIDDLE TN. CAT DROPS TO MVFR ARE POSSIBLE WITHIN THOSE SHRA/TSRA BUT IT IS DIFFICULT TO TIME. ADDED VCTS BTWN 14-18Z FOR ISOLATED TSRA DEVELOPMENT THAT SHOULD INCREASE IN COVERAGE BTWN 18-00Z. MOST OF THE SHRA ACTIVITY TAPERS OFF AFTER 00Z. SL.77 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 84 70 89 68 / 70 40 10 10 SHOALS 85 70 92 69 / 70 30 10 10 VINEMONT 82 69 87 69 / 70 40 10 10 FAYETTEVILLE 80 69 87 66 / 80 40 10 10 ALBERTVILLE 82 70 89 67 / 70 50 10 10 FORT PAYNE 79 70 89 67 / 70 50 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 31, 4:23 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 423 AM CDT WED JUL 31 2013 ALZ001>010-016-TNZ076-096-097-312100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 423 AM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A VERY MOIST AIRMASS TO PRODUCE CLUSTERS OF HEAVY THUNDERSTORMS TODAY AND INTO THIS EVENING. INTENSE RAINFALL RATES WILL PRODUCE STREET FLOODING IN A VERY SHORT PERIOD OF TIME...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. A COLD FRONT WILL SHIFT THE RAINFALL SOUTHEAST OF THE AREA BEFORE MIDNIGHT. IN ADDITION...GUSTY WINDS UP TO 45 MPH AND FREQUENT LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CLUSTERS OF THUNDERSTORMS WILL RETURN TO THE REGION EARLY NEXT WEEK AS A NORTHWEST FLOW PATTERN ALOFT INTERACTS WITH A NEARLY STATIONARY FRONTAL BOUNDARY. THE MAIN HAZARDS WILL BE GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Special weather statement, Jul 31, 3:01 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CDT WED JUL 31 2013
ALZ004-005-310830-
LAWRENCE AL-LIMESTONE AL-
301 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WESTERN LIMESTONE
COUNTIES UNTIL 330 AM CDT...
AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWN CREEK
TO 11 MILES EAST OF PHIL CAMPBELL...MOVING EAST AROUND 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOULTON...TOWN CREEK...NORTH COURTLAND...COURTLAND AND HILLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3431 8753 3452 8753 3462 8750 3465 8748
3465 8745 3470 8745 3471 8742 3474 8743
3479 8733 3476 8731 3475 8727 3476 8726
3478 8728 3481 8722 3483 8721 3483 8706
3430 8723
TIME...MOT...LOC 0758Z 256DEG 17KT 3469 8741 3438 8751
RSBSpecial weather statement, Jul 31, 3:30 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 AM CDT WED JUL 31 2013
ALZ004>007-310915-
MORGAN AL-MADISON AL-LAWRENCE AL-LIMESTONE AL-
330 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHWESTERN MADISON...
LAWRENCE AND LIMESTONE COUNTIES UNTIL 415 AM CDT...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF ROGERSVILLE TO MOULTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...DECATUR...MADISON...ATHENS...HARTSELLE...
MERIDIANVILLE...MOULTON...REDSTONE ARSENAL...HARVEST...TRINITY...
PRICEVILLE...FALKVILLE...FLINT CITY...NORTH COURTLAND...HILLSBORO...
TRIANA...SOMERVILLE AND MOORESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3439 8744 3479 8726 3482 8721 3487 8721
3488 8652 3436 8681
TIME...MOT...LOC 0827Z 272DEG 25KT 3477 8714 3446 8730
RSBSpecial weather statement, Jul 31, 4:02 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 AM CDT WED JUL 31 2013
ALZ004>008-TNZ076-096-097-310945-
MARSHALL AL-MORGAN AL-MADISON AL-LAWRENCE AL-LIMESTONE AL-MOORE TN-
LINCOLN TN-FRANKLIN TN-
402 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...MORGAN...
MADISON...LAWRENCE...LIMESTONE...SOUTH CENTRAL MOORE...SOUTHERN
LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 445 AM CDT...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO
HARTSELLE...MOVING EAST AROUND 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...DECATUR...MADISON...ATHENS...HARTSELLE...FAYETTEVILLE...
MOORES MILL...MERIDIANVILLE...MOULTON...REDSTONE ARSENAL...HAZEL
GREEN...HARVEST...NEW MARKET...TRINITY...PRICEVILLE...FALKVILLE...
OWENS CROSSROADS...ARDMORE...FLINT CITY AND HILLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3525 8622 3490 8632 3487 8635 3485 8634
3439 8648 3433 8711 3434 8736 3465 8730
3499 8689 3499 8684 3508 8683
TIME...MOT...LOC 0857Z 257DEG 25KT 3502 8683 3442 8703
RSBSpecial weather statement, Jul 31, 5:01 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
501 AM CDT WED JUL 31 2013
ALZ007-016-311030-
CULLMAN AL-MORGAN AL-
501 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES UNTIL 530 AM CDT...
AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CULLMAN...MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...GARDEN CITY...FAIRVIEW...EVA...
SOUTH VINEMONT AND WEST POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3408 8705 3432 8700 3435 8660 3411 8664
3408 8667 3408 8669 3409 8669 3408 8670
3406 8669 3406 8671 3404 8670 3403 8672
3401 8673
TIME...MOT...LOC 0957Z 274DEG 18KT 3425 8693
RSBSpecial weather statement, Jul 31, 5:07 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 AM CDT WED JUL 31 2013
ALZ006-008-009-311045-
MARSHALL AL-MADISON AL-JACKSON AL-
507 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...EASTERN
MADISON AND JACKSON COUNTIES UNTIL 545 AM CDT...
AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GURLEY...OR 14 MILES SOUTHEAST OF MOORES
MILL...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...NEW HOPE...STEVENSON...HOLLYWOOD...SKYLINE...SECTION...
WOODVILLE...PISGAH...DUTTON...LANGSTON AND PAINT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3461 8581 3451 8595 3453 8616 3452 8616
3454 8643 3473 8636 3474 8634 3479 8634
3479 8633 3480 8635 3496 8637 3489 8574
TIME...MOT...LOC 1002Z 273DEG 25KT 3475 8630
RSBSpecial weather statement, Jul 31, 5:30 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 AM CDT WED JUL 31 2013
ALZ016-311100-
CULLMAN AL-
530 AM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 600 AM
CDT...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR 4 MILES SOUTH OF CULLMAN...
MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...BAILEYTON...HOLLY POND...GARDEN
CITY...FAIRVIEW...SOUTH VINEMONT AND WEST POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3399 8707 3429 8699 3427 8652 3414 8659
3412 8661 3411 8665 3409 8666 3408 8669
3409 8669 3408 8670 3405 8668 3406 8671
3403 8670 3403 8672 3397 8677
TIME...MOT...LOC 1027Z 284DEG 14KT 3411 8685
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:54 AM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Jul 31, 2:23 AM CDT | Special Weather Statement | HUN | Colbert | 37 min |
| Jul 31, 2:40 AM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Jul 31, 3:01 AM CDT | Special Weather Statement | HUN | Lawrence | 29 min |
| Jul 31, 3:30 AM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Morgan | 45 min |
| Jul 31, 3:54 AM CDT | Flash Flood Warning | HUN | Lawrence, Limestone, Morgan | 3 hr |
| Jul 31, 4:02 AM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Madison, Morgan | 43 min |
| Jul 31, 5:01 AM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jul 31, 5:07 AM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Jul 31, 5:30 AM CDT | Special Weather Statement | HUN | Cullman | 30 min |
| Jul 31, 6:16 PM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Jul 31, 6:57 PM CDT | Special Weather Statement | HUN | Madison | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.